Indiana, 2025

Tornadoes and Damaging Winds in Indiana, March 30, 2025

March 30, 2025 · NWS ILN · 6 events in 2 counties and zones

A low pressure system moved through the Great Lakes region, bringing showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$382,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A low pressure system moved through the Great Lakes region, bringing showers and thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 30, 6:52 PM EST, 2 minutes earlier.

Area forecast discussion, Mar 30, 6:52 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
752 PM EDT Sun Mar 30 2025

.SYNOPSIS...
Showers and thunderstorms will develop tonight ahead of a cold front
approaching from the west. Some of these storms will be strong to
severe. Drier conditions return for Monday and Tuesday. A more
active weather pattern returns once again by midweek and beyond, with
a favorable setup for multiple rounds of showers and storms through
the second half of the workweek.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mid level shortwave over the Mid MS Valley to eject northeast acrs
the Great Lakes tonight as a robust 70-80KT jet rotates around its
east side. At the surface, low pressure over Northern IL to deepen
as it tracks northeast thru the Great Lakes this evening and into
southern Canada overnight. A southward trailing cold front will sweep
east across the area late tonight and early Monday.

Wind fields have responded ahead of this system with surface dew
points increasing into the lower and middle 60s in the warm sector -
feeding storms development in a corridor of moderate instability
across IL and IN. WoFS and HRRR take main push of initial line of
organized storms across Northern IN to our northwest. Additional storms
starting to develop across Central IN where visible Satl imagery
shows more sunshine and an axis of moderate instby. Expect convective
development to continue south into this favorable region of moderate
instby.

These discrete storms to organize in a favorable bulk shear
environment as they spread quickly east. These discrete storms are
expected to quickly transition into a linear or multi-storm cluster
mode.

If discrete storms make it into our far west/southwest - these
supercells will have a large hail and a strong tornado threat -
with the highest potential from the tri-state region and southwest.
The threat for damaging winds and possible embedded tornadoes will
persist with the linear feature due to the favorable low level shear
thru the mid to late evening hours. Eventually the convection will
weaken as it tracks across the Upper Ohio Valley and instability
decreases overnight.

The most likely time frame for severe weather looks to begin as
early as 6 pm in Eastern Indiana/Western Ohio and North Central KY
with chances increasing thru 8 PM and continuing through about 11 PM
as the line moves across ILN/s forecast area into Central Ohio and
Northeast KY.

In the post frontal environment lows tonight range from the lower 40s
northwest to the mid 50s southeast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Quieter conditions develop on Monday as the front clears the area in
the far southeast shortly after sunrise. Lingering showers persist
in the far southeast through early afternoon. Drier conditions evolve
area wide by late in the day but clouds look to linger. Temperatures
nearly-steady or slowly falling through the 50s and into the 40s by
late day. Northwest winds around 15 mph gust up to 25 mph.

Surface high pressure builds into the Great Lakes with skies becoming
partly cloudy Monday night. Chilly temperatures with lows from near
30 northwest to the upper 30s southeast.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Building heights on Tuesday will increase overnight lows overnight
about 10-15 from that morning's min temp. Afternoon highs will range
from 50 in the north to near 60 just south of the Ohio River.

A warm front will lift northeast through the region on Wednesday,
setting off a few showers as it crosses. Behind it, southeast wind
will become southerly and increase, advecting warmer air into the
region. Both winds and high temps on this day are underplayed in
guidance. Have increased both but this was more noticeable on the
wind field.

Deep zonal sw flow will pull in significant moisture to the region
during the day. In the evening, an upper level lobe of vorticity
will develop well ahead of the parent low that should track through
northern MN. Heavy rainfall including the possibility of strong to
severe storms looks to take aim on the region during the nighttime
hours of Wednesday.

The system will tail off over the tri-state and then orient more wsw-
ene on Thursday. The deep zonal flow continues with a more westerly
component and a surface high builds in the Upper Midwest. There
should be an area of frontogenesis over the region Thursday, with a
stationary front laying out sw-ne in the evening. The continued
plume of moisture co-located with low level convergence and a
developing front will bring a prolonged period of rain through
Friday.

The stationary front is progged to linger sw-ne over the region, and
another shot of rain developing to the north of it over the CWA
could begin Friday night and linger through Saturday.

Timing of waves along the stationary boundary will not become
apparent for a few days yet, but the boundary and atmospheric
profile above it are being forecast quite uniformly by models for
the extended period.

The main takeaway is the increased threat for a prolonged period of
consistent moderate to occasionally heavy rainfall that will be
enhanced at times with waves of low pressure tracking ne along the
stationary front. This pattern will set the stage for a significant
flooding threat to the region.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A line of strong to severe storms has developed in the moderately
unstable airmass across IN and western Ohio ahead of a cold front.

This line of thunderstorms to push east across the TAF sites thru
about 03Z across the Central Ohio TAF sites. Some of the storms may be
strong to severe with damaging winds being the main threat. Have
gusts to 40KTs at KCVG/KLUK but winds could be locally higher.
Have timed out the impacts of lower visibility reductions at each
terminal with a TEMPO group of thunderstorms.

Coverage of thunderstorm activity should decrease from the west
between after 03Z, with mainly dry conditions expected thereafter.
However a few isolated showers will remain possible through daybreak
as the cold front progresses through the area.

A wind shift to the northwest will occur around 10z for western TAF sites
and continue to the east through 12z. MVFR ceilings are expected to
continue into Monday aftn in the post frontal environment.

OUTLOOK...MVFR CIGs may persist into Monday evening. Showers and
thunderstorms will be possible at times Wednesday and Thursday.
MVFR/IFR conditions will be possible at times Wednesday through
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Franks
AVIATION...AR
Hazardous weather outlook, Mar 30, 2:54 PM EST, 4 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Sun Mar 30 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-312000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
354 PM EDT Sun Mar 30 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and storms are expected this evening, some of which will be
severe. Damaging winds are the primary threat, though large hail and
a few tornadoes are also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Sunday.

On Wednesday and Wednesday night, a few strong to severe storms are
possible. In addition, an active pattern with episodes of storms are
expected through Sunday. The potential of heavy rain with each wave
of systems poses a significant increase in the threat of flooding,
possibly widespread flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Mar 30, 5:11 PM EST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
611 PM EDT Sun Mar 30 2025

OHZ034-035-302300-
Auglaize OH-Mercer OH-
611 PM EDT Sun Mar 30 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN AUGLAIZE AND
MERCER COUNTIES THROUGH 700 PM EDT...

At 610 PM EDT, strong thunderstorms were located along a line
extending from Monroe to 7 miles west of Muncie, moving northeast at
65 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Chattanooga, Kossuth, Celina, Wabash, Tama, Chickasaw, New Bremen,
Fort Recovery, Mendon, Buckland, Maria Stein, New Knoxville, Neptune,
Burkettsville, Montezuma, State Route 116 at State Route 197,
Carthagena, Bulkhead, Moulton, and Rockford.

If outdoors, consider seeking shelter inside a sturdy building.
Winds may arrive ahead of thunderstorms.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4073 8446 4068 8445 4069 8422 4066 8422
      4066 8416 4048 8430 4048 8434 4043 8434
      4041 8435 4035 8465 4035 8480 4073 8480
TIME...MOT...LOC 2210Z 244DEG 57KT 4077 8493 4022 8552

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

McGinnis
Special weather statement, Mar 30, 5:51 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
651 PM EDT Sun Mar 30 2025

OHZ051>053-302315-
Champaign OH-Clark OH-Miami OH-
651 PM EDT Sun Mar 30 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN...NORTHERN CLARK AND SOUTHEASTERN MIAMI COUNTIES THROUGH
715 PM EDT...

At 651 PM EDT, a strong thunderstorm was located near Enon, moving
northeast at 45 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Green Meadows, Brown, Thackery, Westville, Enon, Powhattan, Catawba
Station, New Carlisle, Terre Haute, State Route 41 at State Route
235, Dialton, Medway, Buck Creek State Park, North Hampton,
Donnelsville, Lippincott, Holiday Valley, Urbana, Snyderville, and
Northridge.

This includes I-70 in Ohio between mile markers 44 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for west central
Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4002 8352 3984 8396 3984 8398 3993 8410
      4023 8375
TIME...MOT...LOC 2251Z 225DEG 38KT 3992 8395

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Aiena
Special weather statement, Mar 30, 6:05 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Wilmington OH
705 PM EDT Sun Mar 30 2025

INZ050-058-OHZ034-042-302345-
Fayette IN-Wayne IN-Darke OH-Mercer OH-
705 PM EDT Sun Mar 30 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN WAYNE...
NORTHWESTERN FAYETTE...NORTHWESTERN DARKE AND SOUTHWESTERN MERCER
COUNTIES THROUGH 745 PM EDT...

At 705 PM EDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Winchester to 9 miles southwest
of New Castle, moving east at 35 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Mount Auburn, New Weston, Franklin, Dublin, Cambridge City, North
Star, Rose Hill, Union City, East Germantown, Ansonia, Eldora
Speedway, Bentonville, Economy, Greens Fork, Sharps Crossing,
Williamsburg, Bethel, Hagerstown, Fountain City, and North Dayton.

This includes I-70 in Indiana between mile markers 134 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for east central
Indiana.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
      4000 8481 4036 8480 4036 8449 4001 8478
      3975 8517 3974 8530 3979 8530
TIME...MOT...LOC 2305Z 261DEG 30KT 4022 8511 3984 8552

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

McGinnis
Special weather statement, Mar 30, 6:39 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
739 PM EDT Sun Mar 30 2025

INZ050-OHZ034-035-042-043-060-310030-
Wayne IN-Auglaize OH-Darke OH-Shelby OH-Preble OH-Mercer OH-
739 PM EDT Sun Mar 30 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WAYNE...WESTERN
SHELBY...NORTHWESTERN PREBLE...DARKE...AUGLAIZE AND SOUTHEASTERN
MERCER COUNTIES THROUGH 830 PM EDT...

At 739 PM EDT, strong thunderstorms were located along a line
extending from Cridersville to near Cambridge City, moving east at 30
mph.

HAZARD...Wind gusts up to 45 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
New Weston, Fryburg, Chickasaw, Dublin, New Bremen, Darke County
Airport, New Madison, East Germantown, Botkins, New Knoxville, State
Route 47 at US Route 127, Eldora Speedway, Fort Loramie, Osgood,
Greens Fork, Moulton, Sharps Crossing, Hollansburg, Bethel, and
Kossuth.

This includes the following Interstates...
 I-70 in Indiana between mile markers 135 and 156.
 I-70 in Ohio between mile markers 0 and 3.
 I-75 in Ohio between mile markers 102 and 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Tornado Watch remains in effect until 100 AM EDT for east central
Indiana...and west central Ohio.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
west central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4066 8422 4064 8411 4064 8395 4020 8439
      4020 8443 4016 8443 3980 8478 3979 8522
      3982 8522 4001 8506 4001 8481 4026 8481
      4069 8435 4069 8422
TIME...MOT...LOC 2339Z 278DEG 27KT 4065 8418 3981 8512

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH

McGinnis

The radar

The Indianapolis radar (KIND), 97 km away, was scanning. The volume nearest the first event began at 23:55 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 tornado. Local standard time, as filed.

Tornado, Ripley

When
March 30, 6:54 PM EST to 6:56 PM EST
Where
Ripley County, 2.25 mi WSW of Napoleon to 0.19 mi S of Napoleon
Rating
EF0
Path length
2.2 mi
Path width
100 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
39.190, -85.370

Damage from the tornado was first noted west of North County Road 600 West, where trees, outbuildings, and one home were damaged. As the tornado continued northeast toward Napoleon, a few outbuildings were damaged south of West County Road 850 North. The final damage from the tornado was observed along North Old Michigan Road directly south of Napoleon, where it is believed to have dissipated.

Tornado, Ripley

When
March 30, 7:02 PM EST to 7:08 PM EST
Where
Ripley County, 1.07 mi NNW of Lookout to 3.12 mi SW of Sunman
Rating
EF1
Path length
4.78 mi
Path width
200 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
39.194, -85.230

The first signs of concentrated damage were found along State Road 48 between North County Road 100 East and North County Road 200 East, where several trees and outbuildings were damaged on the southern side of State Road 48. The tornado then crossed State Route 48, damaging additional trees and continued east, where it destroyed an outbuilding.

Uprooted trees and minor home damage were then observed along North County Road 200 East. A barn was destroyed and multiple trees were snapped in this area. The tornado then continued eastward, causing additional tree and outbuilding damage near North County Road 500, 550, and 600 East. The tornado likely dissipated south of State Road 48 and east of North County Road 600 East.

Thunderstorm Wind, Ripley

When
March 30, 7:11 PM EST to 7:13 PM EST
Where
Ripley County, 2.55 mi WNW of Old Milan
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
39.170, -85.170

Some trees were downed along with a few power poles and lines.

Thunderstorm Wind, Ripley

When
March 30, 7:11 PM EST to 7:13 PM EST
Where
Ripley County, 2.62 mi SW of Sunman
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.200, -85.130

Several trees were downed.

Thunderstorm Wind, Franklin

When
March 30, 7:21 PM EST to 7:23 PM EST
Where
Franklin County, 0.87 mi SE of Raymond
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.460, -84.840

Barn doors were caved in along with some shingle damage to a home. A few trees were downed.

Thunderstorm Wind, Franklin

When
March 30, 7:22 PM EST to 7:24 PM EST
Where
Franklin County, 1.27 mi ESE of Raymond
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
39.460, -84.830

A barn roof collapsed along with some shingles removed from residential home. Several trees were downed.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyThe tornado archive for Indiana, 2025Warnings in Indiana, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1239881, 1239937, 1239944, 1239945, 1239946, 1239948.